Nursing management of pulmonary mucormycosis with skin damage secondary to amphotericin B colloidal dispersion: a case report

Read full text
Authors: Yu Liu, Hao Wang, Shiyao Wang
Cited by: 1
References: 14

Abstract

Introduction: Mucormycosis is a catastrophic fungal infection in immunocompromised patients and has a high mortality rate. Amphotericin B colloidal dispersions have demonstrated clinical efficacy in the treatment of mucormycosis; however, there is limited literature on the management of severe skin damage secondary to the extravasation of amphotericin B colloidal dispersions. Case presentation: A 36-year-old diabetic woman with severe pulmonary mucormycosis developed skin damage on her left foot after 34 days of amphotericin B colloidal dispersion treatment via a peripheral vein. The medication was switched to a central vein, and nursing interventions, including silver alginate ion dressing and saline wet compress, successfully managed the injury. By day 155, the skin had completely healed with minimal residual pigmentation. Conclusion: This case report describes the management of a severe skin injury caused by amphotericin B colloidal dispersion extravasation in an immunocompromised patient, carried out by bedside nurses. Relevance for clinical practice: This study presents an effective management strategy for skin damage caused by amphotericin B colloidal dispersions extravasation, emphasizing timely intervention and optimizing care for patients receiving prolonged or high-dose therapy.

Fields of Study & Subjects

Chemotherapy-related skin toxicity Antifungal resistance and susceptibility Ocular Infections and Treatments

Publication details

Journal / source
Frontiers in Medicine
Publisher
Frontiers Media SA
Volume
12
Pages
1723602–1723602
Publication date
10 February 2026
Language
EN